Pennsylvania, 2016Tornado in Pennsylvania, June 5, 2016
June 5, 2016 · NWS CTP · 1 event in 1 county or zone
A NWS Survey Team confirmed that a tornado touched down in Warren County during the late afternoon of June 5, 2014. The tornado was classified an EF1, with peak winds of 90 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A NWS Survey Team confirmed that a tornado touched down in Warren County during the late afternoon of June 5, 2014. The tornado was classified an EF1, with peak winds of 90 mph. There were no injuries or fatalities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 5, 2:52 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 5, 2:52 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service State College PA
352 PM EDT SUN JUN 5 2016
.SYNOPSIS...
A cold front moving east through the Ohio Valley will push a plume
of deep moisture northward into into the state today as a warm
front also lifts north across the region. Numerous showers and
thunderstorms...some severe...will move across the state during
the reminder of the afternoon and early evening hours.
Warm...mainly dry...and much less humid air will move in for
Monday. Another cold front will move southeast from the Great
Lakes on Tuesday bringing another round of unsettled conditions
for Tuesday into early Wednesday...along with cooler temperatures.
Mainly dry weather will prevail on Thursday and early Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
*Scattered to numerous severe thunderstorms remain possible over
the eastern 1/2 of Pennsylvania today.
*Will need to watch Nwrn PA for psbls severe storms later this
aftn and early evening as secondary line develops
Severe Thundestorm Watch #236 now in effect for Lower Susq River
Valley until 10 PM EDT.
A shortwave trough moving up the Ohio River Valley this morning
will assume a negative tilt as it moves northeastward across the
Mid Atlantic region this afternoon/early evening. At the surface,
low pressure will deepen to below 1000mb lifting northward across
the lower Great Lakes into southern Ontario.
A SW-NE plume of deep tropical moisture with PWATS of 1.5-2
inches will reside across much of the forecast area through
today...as one or more mid-upper level jetlets cross the state.
Enhanced upper level divergence in the favorable L.E. and R.E.
regions of the jet maxes after 15z will team up with peak heating
and instability...along with a A wind shift line/surface trough
(that will extend southward from the low and move across central
PA during the afternoon and evening hours today)...helping to
focus one or more bkn lines of strong to severe tsra.
The clouds/precipitation early today still could be a limiting
factor for severe wx. Assuming this does not occur and boundary
layer destabilization can be realized, rapidly strengthening
vertical wind shear profiles and increasing speed shear aloft are
favorable for organized severe storm clusters including a few
supercells.
The main emphasis is that scattered to numerous severe
thunderstorms are possible across portions of central and
southeast PA Sunday afternoon and evening with hail, damaging
winds and a few tornadoes possible.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Latest radar imagery shows narrow line of intense rainfall
stretched ne to sw acros central PA along leading edge of area of
moderate to heavy rain...preceding approaching cold front/upper
trof. Visible satellite imagery and sfc obs continue to show sig
cloud cover in warm sector ahead of ongoing pcpn. Clouds are
limiting sfc warming which in turn is likely prevnting further
intensification of current cells and formation of new convection
within the warm sector. SPC has recently issued swomcd for sern PA
and swd into northern VA...but yet to be seen if severe convection
will be able to pop.
The primary llj...larger scale forcing and the sfc trough pushes
quickly east of the susq valley by dusk...leaving just isolated
showers and some clearing across the CWA.
A trailing and weakening cold front will push across western and
central PA during the evening hours...then through the Susq
Valley later tonight...bringing the chc for a few more showers
within an axis of still moderately high pwats of 1.25 to 1.5
inches.
Well after midnight...expect partial clearing and showers should
greatly decrease in coverage with cooler and drier air advecting
into the commonwealth and PWATS decreasing by approx 0.50 of an
inch.
Low temps at sunrise Monday should be in the mid 50s to mid 60s
(or about 8 deg lower than those early Sunday).
Weak surface ridging across the region monday will provide some
morning sunshine with sw flow at the surface and aloft. Cooling
mid and upper levels in the afternoon and the approach of a weak
cfront will spark some scattered showers and even a few isolated
low-topped tsra across the wrn mtns.
Locations SE of the allegheny front should see at most a few
isolated showers after 18z monday. High temps Monday will be near
to slightly above normal...but with much more comfortable
dewpoints in the 50s.
Main change was to back off AM showers some. Did not go real
warm on Monday...some of the guidance looks too warm. Granted
850 mb temperatures are still warm...but cold advection behind
first front today should taper warm air.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Not a lot of change from recent days.
Still looking at energy rotating around the deep vortex to the
north of our area from Monday into Wed. Expect some showers and
storms each day into Wed. Temperatures will cool to well below
normal...especially during the day.
Went with dry weather for Thursday.
Some chance of showers and even thunderstorms later Friday into
next weekend...given large scale pattern. Adjusted superblend
pops some. Very strong warm advection with nw flow would support
some at least some showers...with the potential for storms. Also
far western areas could be quite warm. 12Z EC shows the low blows
up as it moves off the coast by Sunday...hinting that system could
result in convection.
For now did edge temperatures and dewpoints up some for next
weekend.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Latest radar imagery shows narrow line of intense rainfall
stretched ne to sw across central PA along leading edge of area
of moderate to heavy rain...preceding approaching cold front/upper
trof. Visible satellite imagery and sfc obs continue to show sig
cloud cover in warm sector ahead of ongoing pcpn. Clouds are
limiting Sfc warming which in turn is likely prevnting further
intensification of current cells and formation of new convection
within the warm sector. Widespread mvfr with embedded ifr
accompany the line of rain. Elsewhere vfr conds are expected.
By 00Z Mon most of the storms will be off to the east of the
terminals. Expect another round of IFR cigs and vsbys at all
terminals overnight into Monday morning, especially in areas that
received precipitation.
OUTLOOK...
Mon-Wed...VFR with ocnl MVFR with scattered showers/isold PM
tstms.
Thu-Fri...VFR/No sig wx.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Gartner/Martin
NEAR TERM...DeVoir/Gartner
SHORT TERM...Lambert/Gartner
LONG TERM...Martin
AVIATION...Ceru/Gartner
Hazardous weather outlook, Jun 5, 2:19 PM EST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT SUN JUN 5 2016
PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046-
061930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
319 PM EDT SUN JUN 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME
STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ057>059-063>066-061930-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
319 PM EDT SUN JUN 5 2016
...SEVERE THUNDERSTORM WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. A FEW
TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ028-036-049>053-056-061930-
JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
319 PM EDT SUN JUN 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. A FEW
TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 2:19 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT SUN JUN 5 2016
PAZ036-057-063>065-051945-
DAUPHIN PA-CUMBERLAND PA-ADAMS PA-YORK PA-FRANKLIN PA-
319 PM EDT SUN JUN 5 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...FRANKLIN...
YORK...CUMBERLAND...AND DAUPHIN COUNTIES UNTIL 345 PM EDT...
AT 318 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR PINE GROVE FURNACE TO WAYNESBORO. MOVEMENT
WAS EAST AT 40 MPH.
VERY HEAVY RAIN AND WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...WAYNESBORO...GETTYSBURG...LAKE HERITAGE...
VALLEY GREEN...WAYNE HEIGHTS...BONNEAUVILLE...LITTLESTOWN...
ROUZERVILLE...MCSHERRYSTOWN...SIDDONSBURG...HAMPTON...LAKE MEADE...
CASHTOWN...ORRTANNA...MOUNT HOLLY SPRINGS...EAST BERLIN...DOVER...
PINE GROVE FURNACE AND DILLSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4013 7730 4023 7665 3972 7708 3972 7764
TIME...MOT...LOC 1918Z 265DEG 31KT 4008 7729 3974 7757
LA CORTE
Local storm report, Jun 5, 2:57 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG BIGLERVILLE 39.93N 77.25W
06/05/2016 ADAMS PA 911 CALL CENTER
A SINGLE TREE BROUGHT WIRES DOWN
&&
EVENT NUMBER CTP1601657
MACHSpecial weather statement, Jun 5, 2:57 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
357 PM EDT SUN JUN 5 2016
PAZ057>059-065-066-052030-
DAUPHIN PA-SCHUYLKILL PA-LANCASTER PA-YORK PA-LEBANON PA-
357 PM EDT SUN JUN 5 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LEBANON...SCHUYLKILL...
YORK...DAUPHIN...AND LANCASTER COUNTIES UNTIL 430 PM EDT...
AT 357 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PINE GROVE TO NEAR FORT INDIANTOWN GAP TO
RUTHERFORD. MOVEMENT WAS EAST AT 40 MPH.
VERY HEAVY RAIN IS EXPECTED AND WIND GUSTS OF 50 TO 55 MPH ARE
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...PALMYRA...MIDDLETOWN...HUMMELSTOWN...MOUNT JOY...
MYERSTOWN...HERSHEY...COLUMBIA...LEBANON...STEELTON...MANHEIM...
CORNWALL...ANNVILLE...LICKDALE...FORT INDIANTOWN GAP...
PLEASANT HILL...VALLEY GREEN...BRICKERVILLE...
RICHLAND AND PINE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4057 7602 4058 7604 4053 7617 4052 7626
4052 7634 4049 7644 4034 7618 3999 7646
4017 7687 4041 7669 4057 7641 4061 7600
TIME...MOT...LOC 1957Z 266DEG 31KT 4053 7641 4042 7662 4025 7675
LA CORTELocal storm report, Jun 5, 3:05 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG YORK 39.96N 76.73W
06/05/2016 YORK PA TRAINED SPOTTER
LARGE TREE LIMBS AND BRANCHES DOWN. MULTIPLE TREES DOWN
ALONG EMIG MILL ROAD
&&
EVENT NUMBER CTP1601658
LA CORTESpecial weather statement, Jun 5, 3:09 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
409 PM EDT SUN JUN 5 2016
PAZ004-052100-
WARREN PA-
409 PM EDT SUN JUN 5 2016
...A STRONG THUNDERSTORM WILL ENTER WARREN COUNTY FROM THE
WEST AROUND 430PM EDT...
AT 400 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
CAMBRIDGE SPRINGS...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS
EXHIBITED SOME ROTATION...WHICH MAY LEAD TO WIND DAMAGE.
AT THIS POINT...WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE AS THE
STORM ENTERS NORTHWEST WARREN COUNTY.
LOCATIONS IMPACTED INCLUDE...
LOTTSVILLE...SPRING CREEK...COLUMBUS...SUGAR GROVE AND BEAR LAKE.
LAT...LON 4200 7920 4190 7921 4182 7961 4200 7961
TIME...MOT...LOC 2006Z 246DEG 36KT 4184 7998
DANGELO
Local storm report, Jun 5, 3:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST LANCASTER 40.04N 76.30W
06/05/2016 M64 MPH LANCASTER PA TRAINED SPOTTER
BRIEF FUNNEL CLOUD REPORTED
&&
EVENT NUMBER CTP1601659
LA CORTETornado, Warren
- When
- June 5, 4:00 PM EST to 4:02 PM EST
- Where
- Warren County, 0.56 mi ESE of North Warren to 1.27 mi N of Warren
- Rating
- EF1
- Path length
- 0.79 mi
- Path width
- 120 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.866, -79.160
The National Weather Service in State College PA has confirmed a tornado near North Warren in Warren County Pennsylvania on June 5, 2016.
The tornado developed in woods west of Route 62 before coming down a hillside into North Warren. It crossed Route 62 and strengthened to an EF-1 tornado moving through a heavily wooded area at a cemetery and between homes. All the trees were felled, many in a criss-cross pattern. Healthy hardwoods were uprooted. Other trees and softwoods were snapped. Minor damage occurred to homes protected by the much taller trees with just some shingles, flashing, and windows impacted by the wind. One guest house near Conewango Creek was destroyed when a tree demolished it. The tornado then crossed Conewango Creek, devastating large trees around a large estate, crossing Conewango Avenue and several more properties. Again, there was some shingles and flashing lost, but most of the damage was the snapping and uprooting of trees in the path with damage to a house and garage due to fallen trees. The tornado weakened as it approached Holly Apartments and ended upon reaching a hillside behind the apartments.
Peak winds were estimated at 95 mph. There were no injuries or fatalities.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New Jersey, June 5, 20161 death · 1 event
- Hail and Damaging Winds in Ohio, June 5, 2016$2.1 million · 1 in hail · 14 events
- Hail and Damaging Winds in Wisconsin, June 5, 2016$407,000 · 61 kt wind · 26 events
- Damaging Winds in Wisconsin, June 5, 2016$137,000 · 64 kt wind · 16 events
- Damaging Winds in Pennsylvania, June 5, 2016$151,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, June 5, 2016$84,000 · 1.75 in hail · 20 events
- Damaging Winds in Pennsylvania, June 5, 2016$131,000 · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, June 5, 2016$82,000 · 56 kt wind · 13 events
- Damaging Winds in New York, June 5, 2016$105,000 · 50 kt wind · 5 events
- Damaging Winds in Pennsylvania, June 5, 2016$25,000 · 50 kt wind · 7 events
- Damaging Winds and Heavy Rain in Virginia, June 5, 2016$19,000 · 50 kt wind · 9 events
- Damaging Winds in Delaware, June 5 to 8, 20161 injured · 56 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627984.